MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-200
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified de novo anterior tibial artery.A command es guide wire was advanced to the lesion.Then a 2.5x200mm armada 14 balloon was advanced but when inflated once at 8 atmospheres there was a contrast leak coming from the guide wire port of the device.The armada 14 balloon was removed and replaced with a 2.5x200mm non-abbott balloon to successfully complete the procedure.It was confirmed that the armada balloon was not prepped (air aspiration) outside the anatomy prior to use.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9,h3: device status changed from yes to no.H6: device code 2017 removed.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the complaint information and analysis of the returned unit.The inflation problem was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication of a lot specific issue.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the inner member leak may be attributed to mechanical damage to the outer surface.The investigation determined, based on the evaluation of the returned unit and sem analysis, that the reported inflation issue was due to a potential quality issue.The issue is being addressed per internal operating procedures.Av will continue to trend the performance of these devices.D9, h3 - device status changed from not returning to returned.H6 - component code 4755; type of investigation code 4114; investigation findings code 3221 & investigation conclusions code 4315 were removed.
 
Additional Manufacturer Narrative
Nah10 - qe verbiage updated from "the inflation was confirmed" to "the leak was confirmed.".

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14417407
Report Number2024168-2022-05288
Device Sequence Number5528135
Product Code DQY
UDI-Device Identifier08717648156052
UDI-Public08717648156052
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberA2025-200
Device Catalogue NumberA2025-200
Device Lot Number2010641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer07/11/2022
11/21/2022
12/01/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date07/13/2022
11/22/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND ES GUIDE WIRE.
Patient SexUnknown